Theoretical and Mathematical Physics

, Volume 197, Issue 3, pp 1737–1754 | Cite as

Symmetry Analysis of Variable-Coefficient Time-Fractional Nonlinear Systems of Partial Differential Equations

  • R. K. GuptaEmail author
  • K. Singla


We investigate some well-known variable-coefficient time-fractional nonlinear systems of partial differential equations using the Lie symmetry method and derive their symmetries and reductions into fractional nonlinear systems of ordinary differential equations.


symmetry analysis time-fractional nonlinear systems variable-coefficient partial differential equations Erdélyi–Kober operators 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations (North-Holland Math. Stud., Vol. 204), Elsevier, Amsterdam (2006).zbMATHGoogle Scholar
  2. 2.
    S. G. Samko, A. A. Kilbas, and O. I. Marichev, Integrals and Derivatives of Fractional Order and Some of Their Applications [in Russian], Nauka i Tekhnika, Minsk (1987); English transl.: Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach, New York (1993).zbMATHGoogle Scholar
  3. 3.
    I. Podlubny, An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution, and Some of Their Applications (Fract. Diff. Eqs., Vol. 198), Acad. Press, San Diego, Calif. (1999).zbMATHGoogle Scholar
  4. 4.
    G. W. Bluman and S. C. Anco, Symmetry and Integration Methods for Differential Equations, Springer, New York (2002).zbMATHGoogle Scholar
  5. 5.
    P. J. Olver, Applications of Lie groups to Differential Equations (Grad. Texts Math., Vol. 107), Springer, New York (1986).CrossRefzbMATHGoogle Scholar
  6. 6.
    L. V. Ovsiannikov, Group Analysis of Differential Equations [in Russian], Moscow, Nauka (1978); English transl., Acad. Press, New York (1982).Google Scholar
  7. 7.
    E. Buckwar and Y. Luchko, “Invariance of a partial differential equation of fractional order under the Lie group of scaling transformations,” J. Math. Anal. Appl., 227, 81–97 (1998).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    R. K. Gazizov, A. A. Kasatkin, and S. Yu. Lukashchuk, “Continuous groups of transformations of differential equations of fractional order,” Vestn. UGATU, 9, No. 32(21), 125–135 (2007).Google Scholar
  9. 9.
    G. W. Wang, X. Q. Liu, and Y. Y. Zhang, “Lie symmetry analysis to the time fractional generalized fifth-order KdV equation,” Commun. Nonlinear Sci. Numer. Simul., 18, 2321–2326 (2013).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Q. Huang and R. Zhdanov, “Symmetries and exact solutions of the time fractional Harry-Dym equation with Riemann–Liouville derivative,” Phys. A, 409, 110–118 (2014).MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    K. Singla and R. K. Gupta, “On invariant analysis of some time fractional nonlinear systems of partial differential equations: I,” J. Math. Phys., 57, 101504 (2016).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    N. A. Lai and Z. Yi, “Global existence of critical nonlinear wave equation with time dependent variable coefficients,” Commun. Partial Diff. Equations, 37, 1913–1939 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    T. Su, H.-H. Dai, and X. Geng, “On the application of a generalized dressing method to the integration of variable-coefficient coupled Hirota equations,” J. Math. Phys., 50, 113507 (2009).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    S. Yu. Lukashchuk and A. V. Makunin, “Group classification of nonlinear time-fractional diffusion equation with a source term,” Appl. Math. Comput., 257, 335–343 (2015).MathSciNetzbMATHGoogle Scholar
  15. 15.
    Z. Fu, S. Liu, and S. Liu, “New exact solution to the KdV–Burgers–Kuramato equation,” Chaos Solitons Fractals, 23, 609–616 (2005).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    M. A. Akinlar, A. Secer, and M. Bayram, “Numerical solution of fractional Benney equation,” Appl. Math. Inf. Sci., 8, 1633–1637 (2014).MathSciNetCrossRefGoogle Scholar
  17. 17.
    V. S. Kiryakova, Generalized Fractional Calculus and Applications (Pitman Res. Notes Math. Ser., Vol. 301), Longman Scientific and Technical, Harlow (1994).zbMATHGoogle Scholar
  18. 18.
    S. A. El-Wakil, E. M. Abulwafa, E. K. El-Shewy, and A. A. Mahmoud, “Time-fractional KdV equation for plasma of two different temperature electrons and stationary ion,” Phys. Plasmas, 18, 092116 (2011).ADSCrossRefGoogle Scholar
  19. 19.
    Y. Pomeau, A. Ramani, and B. Grammaticos, “Structural stability of the Korteweg–de Vries solitons under a singular perturbation,” Phys. D, 31, 127–134 (1988).MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    J. Boussinesq, “Théorie de l’intumescence liquide appelée onde solitaire ou de translation, se propageant dans un canal rectangulaire,” C. R. Acad. Sci. Paris, 72, 755–778 (1871).zbMATHGoogle Scholar
  21. 21.
    A. E. Gill, Atmosphere–Ocean Dynamics, Acad. Press, London (1982).Google Scholar
  22. 22.
    A. J. Majda, Introduction to PDEs and Waves for the Atmosphere and Ocean (Courant Lect. Notes Math., Vol. 9), Amer. Math. Soc., Providence, R. I. (2003).CrossRefzbMATHGoogle Scholar
  23. 23.
    K. Singh and R. K. Gupta, “Exact solutions of a variant Boussinesq system,” Internat. J. Eng. Sci., 44, 1256–1268 (2006).MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    M. S. Mohamed and K. A. Gepreel, “Numerical solutions for the time fractional variant Bussinesq equation by homotopy analysis method,” Sci. Res. Essays, 8, 2163–2170 (2013).CrossRefGoogle Scholar
  25. 25.
    H. M. Jaradat, “Dynamic behavior of traveling wave solutions for a class for the time–space coupled fractional KdV system with time-dependent coefficients,” Ital. J. Pure Appl. Math., 36, 945–958 (2016).MathSciNetzbMATHGoogle Scholar
  26. 26.
    K. Singh and R. K. Gupta, “On symmetries and invariant solutions of a coupled KdV system with variable coefficients,” Internat. J. Math. Math. Sci., 2005, 3711–3725 (2005).MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    H. Zhang, “New exact solutions for two generalized Hirota–Satsuma coupled KdV systems,” Commun. Nonlinear Sci. Numer. Simul., 12, 1120–1127 (2007).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    K. Singh and R. K. Gupta, “Lie symmetries and exact solutions of a new generalized Hirota–Satsuma coupled KdV system with variable coefficients,” Internat. J. Eng. Sci., 44, 241–255 (2006).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsCentral University of PunjabBathinda, PunjabIndia
  2. 2.Department of Mathematics, School of Physical and Mathematical SciencesCentral University of HaryanaMahendergarh, HaryanaIndia
  3. 3.School of MathematicsThapar UniversityPatiala, PunjabIndia

Personalised recommendations